Alert archive / Louisiana / Tornado Warnings in 2007

Tornado Warning 31, NWS New Orleans, LA

October 19, 2007Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Oct 19, 2007, 5:01 AM CDT for Plaquemines Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2007, 5:01 AM CDT (10:01 UTC)
Expired
Oct 19, 2007, 5:45 AM CDT
In force
44 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1091 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 191001
TORLIX
LAC075-191045-
/O.NEW.KLIX.TO.W.0031.071019T1001Z-071019T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
501 AM CDT FRI OCT 19 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 545 AM CDT

* AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VENICE...OR
  ABOUT 30 MILES SOUTHEAST OF PORT SULPHUR...MOVING EAST AT 45 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2907 8930 2915 8943 2930 8953 2937 8925
      2936 8923 2937 8919 2927 8908 2924 8908
      2925 8906 2919 8898 2904 8916
TIME...MOT...LOC 1001Z 271DEG 39KT 2920 8925

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 19, 4:30 AM CDT, 31 minutes earlier.

Area forecast discussion, Oct 19, 4:30 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CDT FRI OCT 19 2007

.SHORT TERM...
LATEST SURFACE ANALYSIS SHOWED A VERY DEEP 977MB LOW OVER NORTHERN
WISCOUSIN WITH AN ASSOCIATED OCCLUDED FRONT EAST AND FINALLY A
COLD FRONT EXTENDING SOUTH THROUGH NORTH ALABAMA TO EAST CENTRAL
LOUISIANA TO SOUTH CENTRAL LOUISIANA. UPPER LEVEL FEATURES SHOWED
THE LOW OVER THE SURFACE LOW AND THE ASSOCIATED TROUGH AXIS SOUTH
TO EAST TEXAS. ISOTACH ANALYSIS SHOWED THE JET MAX OF 110 KNOTS
NORTHEAST ARKANSAS TO INDIANAN PLACING THE FORECAST AREA AND
POINTS SLIGHTLY NORTH UNDERNEATH THE RIGHT REAR QUADRANT PROVIDING
HELP FOR CONVECTION OVER COASTAL WATERS. 00Z FRI SOUNDING AT SLIDELL PW
VALUE WAS AROUND 2.1 INCHES...CAPE VALUES OF 1900 J/KG BUT A 0-3
SRH AROUND 100 M/S AS OPPOSE TO YESTERDAYS 230 TO 270 M/S OVER THE
AREA. AS A RESULT...THE TORNADO THREAT HAS DIMINISHED. RADAR WAS
QUITE ACTIVE AT MIDNIGHT AND CONTINUE THIS FRIDAY MORNING. VAD
WIND PROFILE SHOWED VERY SLIGHT VEERING WITH HEIGHT FROM SURF TO
5KFT. THE FRONTAL PASSAGE IN JAN SHOWED WINDS WERE BACKING.
HOWEVER...WE WILL MONITOR THE COLD FRONT INTERACTION WITH
CONVECTION OVER MISSISSIPPI COAST THIS MORNING AS LOW LEVER
VEERING COULD BE ENHANCED BEFORE OUR FORECAST IS VALID. SHARP
TROUGH AXIS WILL PUSH THROUGH THE AREA FORECAST AREA TODAY AND
COLD AIR ADVECTION WILL START TODAY. HIGH PRESSURE IS EXPECTED TO
SETTLE IN TONIGHT. THICKNESS VALUES FROM 1000 TO 700MB WILL DROP
NEAR 3000M BY 00Z FRIDAY WITH NORTH WINDS OF 15 TO 20 KNOTS OVER
COASTAL WATER THIS AFTERNOON AND THIS EVENING. THICKNESS VALUES
WILL RISE SATURDAY AFTERNOON WITH THE HIGH SHIFTING EAST AND NEXT
SYSTEM APPROACHING THE CENTRAL PLAINS LATE SATURDAY INTO SUNDAY.

.LONG TERM...
GFS AND ECMWF HAVE COME TOGETHER WITH NEXT SYSTEM EVOLVING INTO
DEEP LOW OVER THE CENTRAL PLAINS TUESDAY AND WEDNESDAY. HOWEVER...ECMWF
LIFTS THE MAIN LOW NORTHEAST FASTER THAN GFS LATE NEXT WEEK...BUT GFS
ENTRAIN MORE DRY AIR ON THE BACK SIDE OF THE LOW AND DECREASE
PRECIP FASTER THAN ECMWF. A TEMPORARY CUT OFF LOW CAN BE A TRICKY
FORECAST ON TEMPS...SKY CONDITION AND RAIN. WILL HEDGE TOWARD GFS
BUT SHOW A SLOWER DECREASE IN RAIN CHANCES TUESDAY INTO WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  48  84  55 /  10   0   0  10
BTR  82  52  84  56 /  10   0   0  10
MSY  83  60  84  66 /  30   0   0  10
GPT  84  55  83  59 /  30   0   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 18, 8:45 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
845 PM CDT THU OCT 18 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-191000-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
845 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

...THUNDERSTORMS...
A VIGOROUS UPPER LEVEL DISTURBANCE OVER THE CENTRAL AND SOUTHERN
PLAINS AND AN ASSOCIATED COLD FRONT OVER THE LOWER MISSISSIPPI
VALLEY WILL MOVE ACROSS THE CENTRAL GULF COAST REGION TONIGHT AND
FRIDAY MORNING. IT WILL REMAIN MODERATELY UNSTABLE AHEAD OF THE COLD
FRONT...ALTHOUGH UPPER LEVEL WINDS WILL BECOME LESS FAVORABLE FOR
SEVERE THUNDERSTORMS OVERNIGHT. THERE STILL MAY BE A FEW STRONG TO
LOCALLY SEVERE THUNDERSTORMS OVER COASTAL SECTIONS AND IN THE COASTAL
WATERS THIS EVENING...AND JUST AHEAD OF THE COLD FRONT OVERNIGHT.
THE COLD FRONT IS EXPECTED TO REACH NEAR A LINE FROM NEAR MCCOMB
MISSISSIPPI TO BATON ROUGE SHORTLY AFTER MIDNIGHT...AND FROM THE
MISSISSIPPI GULF COAST TO THE NEW ORLEANS AREA AND SOUTHEAST
LOUISIANA COAST BETWEEN 4 AND 7 AM. THE MAIN THREAT FROM
SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. SOME ADDITIONAL...
LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD
OF TIME ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL PUSH OFFSHORE EARLY FRIDAY. NO HAZARDOUS WEATHER
IS EXPECTED AFTER THE COLD FRONTAL PASSAGE FRIDAY MORNING THROUGH
SUNDAY AFTERNOON.

ANOTHER VIGOROUS UPPER LEVEL DISTURBANCE WITH A COLD FRONT IS
EXPECTED DRAW MOISTURE ACROSS SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI SUNDAY NIGHT THROUGH MONDAY NIGHT. THE APPROACH AND
PASSAGE OF THE SYSTEM WILL PRODUCE A GOOD CHANCE OF THUNDERSTORMS
SUNDAY NIGHT AND MONDAY. A FEW STORMS MAY PRODUCE DAMAGING WINDS.
AFTER THE FRONTAL PASSAGE MONDAY...WINDS AND SEAS WILL BECOME
HAZARDOUS FOR SMALL CRAFT OVER THE COASTAL WATERS AND TIDAL LAKES
THROUGH AT LEAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT.

In the hours before

Local storm report, Oct 18, 11:43 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TORNADO          3 W VANCLEAVE           30.54N 88.72W
10/18/2007  F2               JACKSON            MS   NWS STORM SURVEY

            NUMEROUS MOBILE HOMES HEAVILY DAMAGED. ONE MOBILE HOME
            COMPLETELY DESTROYED. MULTIPLE OUTBUILDINGS DESTROYED.
            POWER LINES DOWNED AND TREES SNAPPED. NWS STORM SURVEY
            DETERMINED DAMAGE WAS CATAGORIZED AS F1 WITH ISOLATED
            AREAS OF LOW END F2 DAMAGE. APPROXIMATE PATH LENGTH WAS
            1.80 MILES. APPROXIMATE PATH WIDTH WAS 90 YARDS. NO
            INJURIES OR FATALITIES.

&&

92/22
Special weather statement, Oct 19, 12:20 AM CDT, 4 hours 41 minutes before
MSZ081-082-190615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 AM CDT FRI OCT 19 2007

...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ONTO THE MISSISSIPPI
   COAST...

AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL NEAR LONG
BEACH...OR ABOUT OVER PASS CHRISTIAN....MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WITH STRONG GUSTY WINDS AND HEAVY RAINFALL WILL BE
NEAR...BILOXI AT 1245 AM...ST. MARTIN AND OCEAN SPRINGS AT 100
AM...VANCLEAVE AND ESCATAWPA AT 115 AM...

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 19, 2:45 AM CDT, 2 hours 16 minutes before
MSZ082-190845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 AM CDT FRI OCT 19 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO JACKSON COUNTY...

AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 40 MPH ABOUT 5 MILES
NORTHEAST OF OCEAN SPRINGS....MOVING NORTHEAST AT 10 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
VANCLEAVE AT 315 AM.
ESCATAWPA AND VANCLEAVE AT 330 AM.
WADE AT 345 AM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 19, 4:50 AM CDT, 11 minutes before
LAZ069-191045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 AM CDT FRI OCT 19 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO SOUTHERN
PLAQUEMINES PARISH...

AT 442 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG WINDS UP TO 40 MPH NEAR PORT
SULPHUR...MOVING EAST AT 20 MPH.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:16 AM CDTSpecial Marine WarningLIX89 min
Oct 19, 5:18 AM CDTSpecial Marine WarningLIX57 min
Oct 19, 5:31 AM CDTSpecial Marine WarningLIX119 min

Nearby

Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.